Lexapro?

J.R. L.
on 4/29/10 10:09 am
My Dr. put me on Lexapro yesterday and says I should gain any weight - has anyone else either gained on it or lost on it? I'm having such a fear of antidepreesents but I need to take something before I lose my mind!!!
BlackLeatherRain
on 4/29/10 10:24 am - Wallis & Futuna
I'm looking through the side effects and it looks like Lexapro leans more towards appetite suppression than appetite enhancement.  I'd trust your doc on this one, but if you're concerned you can keep a journal of your improvement and what symptoms of anxiety or depression you experience so you know how things are going.  The really bad parts of antidepressants is that in young people they can actually make the situation worse - Lexapro, for example, is not recommended for teens.
wendy_fou
on 4/29/10 10:28 am - AR
been on it for a while - no changes in appetite or weight
J.R. L.
on 4/29/10 10:33 am
Thank you for your insight it helps me!!!
jmille28
on 4/29/10 10:34 am - Miamisburg, OH
RNY on 05/04/10 with
I was on it for a couple of years.  No weight gain or loss.  Very good results.  Not a zombie one like some of them can be. 
We must let go of what was if we are going to embrace what is !                                
deuxk9
on 4/29/10 10:55 am
RNY on 04/13/10 with
My Doc tried me on a few before we found the right one. Everyone is different. Every drug is different. Prozac was supposed to make me gain weight...instead I lost a bunch. Our appetite is so often linked to our mood, (stress & mood eating) that anytime you can get your emotions under control there is a good chance your appetite will become more regulated. for some that means an increase, for some it means a decrease. Feeling better inside changes the world outside.
J.R. L.
on 4/29/10 11:07 am
I loved that post - Feeling better inside changes the world outside.  I need to keep reading this over and over until I believe it.!!! Thank you
Chilipepper
on 4/29/10 12:32 pm
I started it last week after 17 years on Prozac...so far so good.  I have tried others threw the years..Paxil, Effexor, Luvox...all made me gain weight...this one seems to have killed my head and tummy hunger.  Its a new drug so long term testing isn't really complete...I am taking it because it has also had positive effects on OCD even though it isn't cleared for that. Final thoughts on it won't come until I have been on it longer...but I know with the others...(except for Prozac)...within days...I started to hold water then started with the weight gain.  He did prescribe to 20 mg...but that was to much to start off...so I cut back to 10 and will  work up from there....

Good luck and I hope it works for both of us!  Don't fear antidepressants...they will actually help your quality of life.  There is no need to go around tortured. 
"Who are you to judge the life I live? I know I'm not perfect -and I don't live to be-
but before you start pointing fingers... make sure your hands are clean!"

— Bob Marley


bluetopaz1953
on 4/29/10 1:22 pm
I have been on it for a while along with Wellbutrin.   I have not noticed any kind of weight gain.  My doc did increase my antidepressants because I have been feeling soooo incredibly depressed and fatigued and irritable.  I just found out that my B-12 levels were too low, so now I have increased my B-12 and just regular B vitamns and am hoping that it will help me.  I wqas going beserk...just mentioning that to be sure that your levels are ok...
    
LogansMommy
on 4/29/10 4:49 pm - Marietta, GA
I take Celexa which is like it's sister- it is the only med I have been on that keeps my weight ok and I can loose...I am hoping it will remain my friend post op too!
"What lies behind us and what lies before us are tiny matters compared to what lies within us." ~ Ralph Waldo Emerson